Texas, 2009Damaging Winds in Texas, June 3, 2009
June 3, 2009 · NWS LCH · 2 events in 2 counties and zones
Widely scattered thunderstorms developed across the Lakes region of Southeast Texas during the afternoon hours, with some isolated damaging winds reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered thunderstorms developed across the Lakes region of Southeast Texas during the afternoon hours, with some isolated damaging winds reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 9:10 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 9:10 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1010 AM CDT WED JUN 3 2009
.UPDATE...
A FEW SHOWERS ALONG THE UPPER TEXAS COAST INCLUDING THE
COASTAL WATERS THIS MORNING. PRECIP WATER HAS CLIMBED TO
AROUND 1.7 INCHES WITH THE MRNG CAPE 3664 J/KG. CLOUDS HAVE
ALREADY STARTED DEVELOPING WITH SHOWERS AND THUNDERSTORMS
ON TAP FOR TODAY. CURRENT ZONES LOOK FINE AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 628 AM CDT WED JUN 3 2009/
AVIATION...
FOR THE 03/12Z TAF ISSUANCE...
CURRENTLY...SOME PATCHY FOG IS OCCURRING AT KAEX/KLCH/KBPT TAF
SITES. THIS SHOULD QUICKLY DISSIPATE AFTER SUNRISE.
A VERY MOIST ATMOSPHERE IS IN PLACE...AND WITH DAYTIME
HEATING...SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DEVELOP BY
LATE MORNING. WITH MAX HEATING AND LEFT OVER SMALL-SCALE
BOUNDARIES...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD INCREASE
IN COVERAGE BY MID AFTERNOON AND HAVE PLACED A TEMPO GROUP FROM
ROUGHLY 18Z TO 22Z AT ALL TAF SITES TO ACCOUNT FOR THIS.
WITH LOSS OF DAYTIME HEATING...CONVECTION SHOULD DECREASE DURING
THE EVENING HOURS. OVERNIGHT...A SURFACE TROUGH WILL APPROACH THE
REGION. ENOUGH CONVERGENCE ALONG THIS TROUGH FOR SHOWERS TO RE-
DEVELOP AND WILL MENTION VCSH AFTER 04/08Z.
RUA
PREV DISCUSSION... /ISSUED 442 AM CDT WED JUN 3 2009/
SYNOPSIS...
UPPER ANALYSIS AND WATER VAPOR IMAGES SHOW CWA BETWEEN TWO
SYSTEMS...A SHORTWAVE OVER THE NWRN GULF OF MEXICO AND ANOTHER
OVER CNTRL TX. THESE SHORTWAVES WERE EMBEDDED WITHIN A LONGER WAVE
TROUGH OVER THE SRN PLAINS/LOWER MS VALLEY. MEANWHILE...FURTHER TO
THE WEST...A DEEP CUTOFF LOW IS APPROACHING THE CNTRL CA COAST.
MOISTURE HAS INCREASED SIGNIFICANTLY OVER THE AREA WITH KLCH 00Z
SOUNDING INDICATING PW OF 1.8 INCHES...UP FROM 1.2 INCHES MONDAY
NIGHT.
AT THE SFC...HIGH PRESSURE CENTERED OFF THE ATLANTIC COAST WAS
RIDGING ACRS THE SERN STATES INTO LA. AN AREA OF LOW PRESSURE WAS
LOCATED ACRS NE TX INTO SE OK WITH A COLD FRONT EXTENDING SW
TOWARD CNTRL TX. WINDS ARE MOSTLY CALM ACRS THE AREA WITH
TEMPERATURES NEAR 70. RADAR MOSAIC SHOWS THREE AREAS OF SHOWERS
AND THUNDERSTORMS. ONE IS ASSOCIATED WITH THE GULF DISTURBANCE
EAST OF THE AREA. TO THE WEST...A DECAYING MCS IS MAKING ITS WAY
TOWARD SE TX. NORTH OF THIS...ANOTHER CLUSTER OF THUNDERSTORMS IS
MOVING EAST OVER THE RED RIVER VALLEY.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AS THE
COLD FRONT EDGES CLOSER TO THE AREA. FOR THIS MORNING...WHAT WAS
ONCE OF SOLID LINE OF THUNDERSTORMS IS BREAKING UP QUICKLY AS IT
APPROACHES A TRINITY TO HOUSTON LINE. THIS LINE HAS PRODUCED AN
OUTFLOW BOUNDARY THAT WILL LIKELY ACT AS A TRIGGER FOR MORE STORMS
LATER THIS MORNING OVER WRN PORTIONS OF THE AREA.
THE GULF SHORTWAVE IS PROGGED TO DEVELOP A SFC REFLECTION LATER
TODAY NEAR THE SE LA COAST WHICH WILL MOVE NE INTO THE SERN
STATES. THIS LOW WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE COASTAL WATERS INTO SOUTH CNTRL LA BEGINNING THIS
MORNING...WITH CHANCES INCREASING DURING THE AFTN. MEANWHILE...THE
LOW OVER SE OK WILL BE PULLED EAST AS THE UPPER TROUGH MIGRATES
ACRS THE LOWER MS VALLEY. AS THIS LOW MOVES EAST...IT WILL DRAG A
COLD FRONT THROUGH THE AREA LATE TONIGHT INTO THURSDAY. WITH THIS
APPROACHING FRONT...ALONG WITH AMPLE MOISTURE OVER THE AREA AND
RESIDUAL OUTFLOW BOUNDARIES FROM CONVECTION...EXPECT ABOUT 50
PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE BY THE AFTN.
AM NOT EXPECTING WIDESPREAD SEVERE WEATHER THIS AFTN...BUT...LIKE
YESTERDAY...A FEW ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE
WITH HAIL AND/OR STRONG WINDS THE LIKELIEST THREATS. EXPECT
SHOWERS AND THUNDERSTORMS TO DIMINISH WITH THE LOSS OF DAYTIME
HEATING THIS EVENING...THEN INCREASE AGAIN OVERNIGHT...AFTER
06Z...AS THE FRONT CROSSES THE AREA AND STALLS BRIEFLY NEAR THE
COAST. THE FRONT WILL BE PUSHED FURTHER OFFSHORE FRIDAY MORNING AS
THE UPPER TROUGH SHIFTS EAST AND DEEP NORTHWESTERLY FLOW DEVELOPS.
THIS WILL USHER IN DRIER AIR FOR THE WEEKEND.
THIS WEEKEND EXPECTED TO BE SIMILAR TO LAST WEEKEND AS HIGH PRESSURE
AT THE SFC AND ALOFT GAIN CONTROL WITH MOSTLY CLEAR SKIES...WARMER
THAN NORMAL AFTNS AND MORNING LOWS NEAR OR SLIGHTLY BELOW NORMAL.
THE SFC HIGH WILL MOVE EAST BY SUNDAY WITH SOUTHERLY FLOW AND
INCREASING LOW LEVEL MOISTURE RETURNING. RAIN CHANCES REMAIN LOW
THROUGH THE MIDDLE OF NEXT WEEK.
MARINE...
ONSHORE FLOW WILL BECOME MORE WESTERLY TONIGHT AHEAD OF A COLD
FRONT THAT IS EXPECTED TO CROSS THE COASTAL WATERS LATE THURSDAY
INTO EARLY FRIDAY. OFFSHORE FLOW WILL RESUME BRIEFLY ON
FRIDAY. ONSHORE FLOW RETURNS SATURDAY AS HIGH PRESSURE BECOMES
CENTERED TO THE EAST OF THE AREA. WINDS AND SEAS ARE EXPECTED TO
REMAIN LOW THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 87 70 87 66 90 / 50 40 30 10 0
KBPT 89 70 88 66 90 / 50 30 30 10 0
KAEX 88 68 84 64 91 / 50 40 20 10 0
KLFT 86 70 85 66 89 / 50 40 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 3, 4:02 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 AM CDT WED JUN 3 2009
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-041015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
502 AM CDT WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN APPROACHING COLD FRONT...ALONG WITH AMPLE MOISTURE OVER THE AREA
AND RESIDUAL OUTFLOW BOUNDARIES FROM CONVECTION WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE
AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE WITH HAIL AND/OR
STRONG WINDS THE LIKELIEST THREATS.
EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH WITH THE LOSS OF
DAYTIME HEATING THIS EVENING...THEN INCREASE AGAIN OVERNIGHT AS
THE FRONT CROSSES THE AREA AND STALLS BRIEFLY NEAR THE COAST.
STORMS TONIGHT ARE NOT EXPECTED TO BE STRONG TO SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL DECREASE FROM NORTHWEST
TO SOUTHEAST THURSDAY AS THE COLD FRONT MOVES THROUGH THE AREA.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. DRY WEATHER WILL
PREVAIL FRIDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
24
Thunderstorm Wind, Jasper
- When
- June 3, 12:45 PM CST
- Where
- Jasper County, 1.41 mi SSE of Jasper
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.901, -93.993
KJAS radio station reported numerous trees and power lines blown down in southern Jasper on Shady Lane and South Wheeler Street. One tree was blown onto a car. Widespread power outages were reported across Jasper.
Thunderstorm Wind, Tyler
- When
- June 3, 4:00 PM CST
- Where
- Tyler County, 2.99 mi E of Woodville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.773, -94.370
A large tree was blown over a highway east of Woodville. Reported by Tyler County Sheriff Office.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, June 3, 2009$100,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183689, 183693.